MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 27"(70CM) 2-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 27"(70CM) 2-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP969H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an animal underwent an unknown surgery on an unknown date in 2024 and suture was used.Doctor experienced breakage of the suture and not when it is under pressure.There was no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.- when did the suture breakage happened (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? - was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? - please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).- please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.- please confirm the number of animals affected by these issue? - have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).- what are the procedure name(s) and date(s)? - can you identify the lot numbers and product code of the product that was used? - what is the quantity involved per procedure? - was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? - could you please confirm if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.- was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.- what is the most current patient status? - please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).- please confirm if the devices are available for product return.If yes, provide the quantity of devices available to be returned and the status of the device(s) as it has not been received for analysis.If the device has been shipped, provide the shipment tracking details.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b3.Additional information was requested, and the following was obtained: i have received a response to my follow-up questions for a suture complaint.When did the suture breakage happened (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? needle came off a couple at opening of package, other reports were of breakage during tying.Was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? none noted before usage.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Have not received any information on where to return suture.It was reported that "¿some of the doctors experienced breakage of the suture." please confirm the number of patients affected by these issue? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).Not yet.Please provide information requested below for each patient/event.What is the procedure name(s) and date(s)? spay, (b)(6) 2024.Can you identify the lot numbers and product code of the product that was used? 2-0 pds lot uamqdm.What is the quantity involved per procedure? was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? none noted.Could you please confirm if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.None.Was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.No, doctor was able to use new pack of suture and it held.What is the most current patient status? recovered.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).Please confirm if the devices are available for product return.If yes, provide the quantity of devices available to be returned and the status of the device(s) as it has not been received for analysis.If the device has been shipped, provide the shipment tracking details.Have had no information given to us yet about where to return product.Not sure what other information i can provide.

Brand Name
PDS PLUS SUTURE 27"(70CM) 2-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20677519
Report Number2210968-2024-11967
Device Sequence Number15688663
Product Code NEW
UDI-Device Identifier10705031048690
UDI-Public(01)10705031048690(17)251231(10)UAMQDM
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberPDP969H
Device Lot NumberUAMQDM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown